Differential and Integral Equations

On linear hyperbolic boundary-value problems

Rita Cavazzoni

Full-text: Open access


The paper deals with the well posedness of linear hyperbolic second-order systems with homogeneous boundary conditions, in the half-space $\Omega = {\bf R}^{d-1} \times (0,\infty)$. At first we consider operators with constant coefficients: by performing a Fourier-Laplace transform and by studying the space of the solutions, we prove a sufficient condition for the well posedness of the boundary-value problem, by means of the Hille-Yosida theorem. Subsequently, we study the case of evolution boundary-value problems for second-order systems with coefficients that depend on the space variable. Proving that the linear second-order operator associated with the system, under suitable assumptions, turns out to be maximal and monotone, we establish the well posedness of the problem by applying the Hille-Yosida theorem.

Article information

Differential Integral Equations, Volume 22, Number 1/2 (2009), 125-134.

First available in Project Euclid: 20 December 2012

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35L55: Higher-order hyperbolic systems


Cavazzoni, Rita. On linear hyperbolic boundary-value problems. Differential Integral Equations 22 (2009), no. 1/2, 125--134. https://projecteuclid.org/euclid.die/1356038557

Export citation